Skip to main content
#
Real stories. Real people.
rss feedemail usour facebook page pintrest
site map
blog

Gardasil Injury Story

"She had severe abdominal and joint pain, sore throat, headache, vomiting, was incapacitated, continually bedridden and unable to attend to bathing or eating for 2 weeks. She also suffered from hallucinations, missed a menstrual period and lost 6 kilograms in weight during this illness"

"She underwent Xrays, CT scans, cardiac scan, PET scans, bone marrow biopsies, blood tests, etc, over many months"

HPV Vaccine Injury Stories - Joelle Australia

Joelle - 16 (Australia)

Story as told by Susan, Joelle’s mum:

Joelle became chronically unwell in December 2007. She was 16 years old. I did not initially link the Gardasil vaccination to my daughter’s current illness until after the 3rd shot. It briefly crossed my mind after she suffered a short illness following her 2nd shot of Gardasil but I dismissed the thought as the illness developed a few weeks post vaccination. My daughter was very healthy and active prior to her Gardasil vaccinations and she had no pre-existing medical conditions. She also had never had an adverse reaction to any previous immunisation.

Her 1st Gardasil vaccination was given on 11th May 2007 and I recall her suffering a mild fever post vaccination (as we did consult a handout that detailed common side effects). Her 2nd vaccination was on 12th June 2007 and I don’t recall any immediate adverse side effects, however I had taken her to our Medical Centre early in July because she had been complaining of fatigue for several weeks. The doctor ordered blood tests and did comment that her iron levels were a bit low and recommended taking an iron supplement. One week later in mid July 2007 however, she became quite unwell. The symptoms of the illness involved high fever, severe headache, neck stiffness, extreme aversion to light, hallucinations, vomiting, petechial rash on forehead. She was taken to an After Hours GP who was initially concerned that it was meningitis, however blood tests were negative. This illness resolved satisfactorily after 10 days and she continued on her iron supplement.

My daughter received her 3rd vaccination on 29th October 2007 and again I don’t recall any immediate side effects but by mid November my daughter was again complaining of general malaise and fatigue again. She then developed the first episode of illness which started with flulike symptoms and progressed to a cyclical pattern of fevers/chills/sweats several times during a 24 hour period. This first episode of illness resolved around 9th December 2007 and she recovered. The second episode of illness was very severe and began on 22nd December 2007 and again started with malaise and flulike symptoms progressing to a continuous cycle of fevers/chills/sweats with no break between the cycles. She had severe abdominal and joint pain, sore throat, headache, vomiting, was incapacitated, continually bedridden and unable to attend to bathing or eating for 2 weeks. She also suffered from hallucinations, missed a menstrual period and lost 6 kilograms in weight during this illness. She had wildly fluctuating temperatures that would climb over 40 degrees C then drop to 35 degrees C within the space of a few hours. She had unusual blanching to her hands/forearms and feet/lower legs. These extremities were so pale you could not even see the creases on her palms.

We made several visits to our Medical Centre during January 2008 as she continued to suffer daily fevers/chills/sweats. Blood tests revealed that she was very anaemic and her inflammatory markers (CRP/ESR) were very high. She was finally referred to an infection specialist and haematologist who admitted her to hospital for 5 days late in January 2008 as I was concerned because she was still unwell and would soon have to return to school after the summer break. She underwent Xrays, CT scans, cardiac scan, PET scans, bone marrow biopsies, blood tests, etc, over many months. These tests revealed no abnormalities. She was also referred to a Rheumatologist who stated that her illness appeared to resemble an auto-immune disease called Adult Onset Still’s Disease. She is also suffering from anaemia of chronic disease.

My daughter was unable to attend school for the first term when it recommenced in February 2008, and could only cope with two hours a day when she did return to school in April 2008 as she was still very fatigued and suffering from intermittent fevers/chills/sweats most days along with headaches, joint pain and Still’s rash. She also had to quit her part-time job at Subway. In May 2008 the Rheumatologist commenced my daughter on the medication Prednisone and then added Methotrexate, Naprosyn, Folic Acid, Stemetil. The medication did improve her condition marginally during the latter part of 2008 but she often suffered relapses that would flatten her for weeks at a time. My daughter did complete Grade 12 even though she was absent for much of the year!

Her illness was more stable during 2009 with shorter episodes of breakthrough fevers/chills/sweats. Despite these debilitating symptoms she enrolled to study Pharmacy at University with the full support of the University’s Disability Services Program. She still suffered vague flulike symptoms, joint pain and headaches most days, however severe fatigue is her main nemesis that requires daytime naps and 12 hours sleep at night in order to cope. Her two-monthly blood tests still showed marked anaemia and continually elevated CRP/ESR levels. In late 2009 she again complained of extreme feelings of weakness and lethargy, suffering bouts of flulike symptoms, joint pain, headaches and nausea that persist for weeks at a time. These symptoms continue unabated till mid 2010.

In June 2010 doctor adds new medication Leflunomide. New drug appears to control symptoms initially and a five month period of some respite follows. Her anaemia is improving and her inflammatory markers drop to a normal level for the first time since 2007. Joelle starts a part-time job at Boost Juice for a few hours a week and begins exercising, and is coping with full-time 2nd year University studies. However, eventually side effects from Leflunomide increase with time resulting in marked hair loss, continual nausea/retching and weight loss. Joelle contracts a minor respiratory infection in October 2010 after which her health declines rapidly and her Still’s Disease reactivates resulting in 3 months of illness whereby she is incapacitated once again and unable to work or exercise, and fortunately for her University is in recess. Despite several attempts over the past three years to wean Joelle off Prednisone, this is unachievable.

In February 2011, Leflunomide is ceased and replaced with an injectable drug called Enbrel. She begins 3rd Year of University and recommences her part-time job. Her endurance and tolerance to activity is improving once again. The nausea from Leflunomide is diminishing and her appetite has returned. Her Still’s rash is still present and she suffers from joint swelling, headaches and nausea intermittently. Chronic fatigue forces her to have daytime naps when able and to retreat to bed by 8pm at night. She often states that she can’t remember “what it feels like to be well”.

Thanks for reading our story.

Share on Facebook & Pinterest

MyGardasilStory

MyGardasilStory is a website designed to bring to light the devastating injuries and side effects believed to be caused by Gardasil and Cervarix - the HPV vaccinations. Should you have a vaccination injury story, please consider submitting it to us, so we can share it with others who are searching for answers

All information and material contained, presented, or provided on MyGardasilStory.com is not to be construed as, or intended to given, as medical advice.  Decisions you make about your family's health are important, and you should always make an informed decision.  Any views expressed on this site are not necessarily those held by MyGardasilStory
Copyright 2014 - 2018. © mygardasilstory.com.au. All Rights Reserved.
.